Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 717, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 27, 2017, 4:35 PM CDT for Caddo County, Washita County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2017, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 27, 2017, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Caddo County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:52 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 27, 3:52 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
352 PM CDT Thu Jul 27 2017
.DISCUSSION...
A few showers have developed over the past hour in the vicinity
of a prefrontal trough/cold front in western and central Oklahoma.
With hot and somewhat dry conditions, strong outflow winds will
be possible with the stronger storms this afternoon. Convection
that develops in this area will likely weaken during the early
evening.
Additional storms are forming in the Oklahoma and Texas
panhandles in advance of a mid level trough axis/vort max. By this
evening, better mid level ascent may result in more organized
convection that will mainly impact the northern half of Oklahoma.
PWATs along and north of the surface boundary are very high
(1.8-2.1) so areas of locally heavy rainfall are possible.
The front will continue to push southward tonight into Friday and
is expected to stall across northern/central Texas. Drier air will
begin to filter into north central Oklahoma by late Friday, with
rather humid conditions remaining across the rest to the forecast
area. Will allow the Heat Advisory to expire this evening, but a
few areas in far southern Oklahoma and north Texas may have heat
index values near 105 Friday afternoon. Better rain chances Friday
night/early Saturday will be across southern/western Oklahoma and
north Texas.
Drier air will continue to push south and west on Saturday,
bringing much needed relief from rather hot and humid conditions.
Over the weekend, western Oklahoma will have the best opportunity
for rain/storms.
As the upper ridge shifts farther west late Sunday/Monday,
another disturbance may bring a better opportunity for rain and
thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 93 72 91 / 40 20 20 20
Hobart OK 76 96 73 93 / 40 30 30 30
Wichita Falls TX 78 101 75 95 / 20 20 30 20
Gage OK 72 84 69 91 / 40 50 40 30
Ponca City OK 75 90 67 88 / 30 10 10 0
Durant OK 79 98 74 92 / 20 20 30 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ024>032-039>043-
045>048-050>052.
TX...None.
&&Hazardous weather outlook, Jul 27, 11:43 AM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1143 AM CDT Thu Jul 27 2017 OKZ004>048-050>052-TXZ083>090-281645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1143 AM CDT Thu Jul 27 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Heat index values will rise to the 103 to 108 range this afternoon across portions of central and southern Oklahoma. A heat advisory is in effect for locations along and south of highway 412 and along and east of I-35. .Thunderstorms... Scattered showers and some thunderstorms will be possible through tonight across portions of the area. The strongest storms will be capable of gusty winds, along with brief heavy downpours, and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will continue through early next week across portions of Oklahoma and western north Texas. Heavy rainfall and strong, gusty winds could be possible with some thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Special weather statement, Jul 27, 3:46 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 346 PM CDT THU JUL 27 2017 OKZ024-027-272115- Grady OK-Canadian OK- 346 PM CDT THU JUL 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and southeastern Canadian Counties Until 415 PM CDT... AT 344 PM CDT, a strong thunderstorm was located 4 miles east of Union City, moving east at 10 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... LAT...LON 3524 9767 3528 9795 3546 9795 3550 9767 TIME...MOT...LOC 2044Z 269DEG 10KT 3537 9787 ..speg.
Special weather statement, Jul 27, 4:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
428 PM CDT THU JUL 27 2017
OKZ022-023-272200-
Washita OK-Caddo OK-
428 PM CDT THU JUL 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR east central Washita and
northwestern Caddo Counties Until 500 PM CDT...
AT 426 PM CDT, a strong thunderstorm was located near Eakly, moving
east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Locations impacted include...
Eakly, Colony, Fort Cobb Reservoir, Alfalfa and Albert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3518 9864 3535 9872 3548 9852 3537 9837
3515 9837
TIME...MOT...LOC 2126Z 248DEG 5KT 3531 9857
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:46 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Jul 27, 4:28 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Jul 27, 4:41 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Jul 27, 4:53 PM CDT | Special Weather Statement | OUN | Washita | 37 min |
| Jul 27, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 45 min |
| Jul 27, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 44 min |
| Jul 27, 5:28 PM CDT | Special Weather Statement | OUN | Kay | 62 min |
| Jul 27, 5:34 PM CDT | Special Weather Statement | OUN | Canadian | 41 min |
| Jul 27, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 52 min |
| Jul 27, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
| Jul 27, 5:55 PM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Jul 27, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
| Jul 27, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 58 min |
| Jul 27, 6:03 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jul 27, 6:19 PM CDT | Special Weather Statement | OUN | Canadian | 41 min |
| Jul 27, 6:27 PM CDT | Special Weather Statement | OUN | Oklahoma | 48 min |
| Jul 27, 6:32 PM CDT | Special Weather Statement | OUN | Beckham | 28 min |
| Jul 27, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 36 min |
| Jul 27, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 33 min |
| Jul 27, 6:53 PM CDT | Special Weather Statement | OUN | Canadian | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.